MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52263
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance 35 lp low profile balloon catheter was inflated outside the patient's anatomy to nominal pressure using a cook inflation device.Contrast to saline ratio was reportedly 50/50.It was noted the balloon would not deflate.Another balloon was used to complete the procedure.The patient's outcome was described as "good".The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence although it was reported the complaint device was inflated outside the patient's anatomy, it reportedly did make patient contact at some point.Information was limited and patient demographics will not be provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct complaint device was returned for investigation.Upon further inspection, the device showed droplets of liquid within the balloon but was unable to be further inflated or deflated.The device was then placed in a decontamination mixture.At a later date, the device was removed from the mixture and a functional test was attempted.The balloon was successfully inflated to the rated burst pressure and deflated completely.The balloon was completely deflated in under 60 seconds.After reviewing this information, the returned device does not support the customer¿s original allegations.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did show nonconforming events which could contribute to this failure mode.These nonconformances were noted for leakage.While potentially related to the reported failure mode, it should be noted that the affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, product labeling was also assessed.The values and indications on the box packaging were determined to be accurate and descriptive of the device.The instructions for use, provided with this device, indicate to allow adequate time for the balloon to inflate and pull a vacuum with either syringe or inflation device.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause could not be established.Investigation was unable to recreate the reported failure mode during functional testing.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8404053
Report Number1820334-2019-00549
Device Sequence Number16217787
Product Code DQY
UDI-Device Identifier10827002522630
UDI-Public(01)10827002522630(17)201004(10)8266115
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberG52263
Device Catalogue NumberPTA5-35-135-5-14.0
Device Lot Number8266115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1